Betty Meyer

SENATOR AND MRS. DOLE'S VISIT TO CALIFORNIA

Thursday through Sunday, 23-26 September 1976

Thursday, 23 September 1976 - San Diego

11:20 am PDT CAMPAIGN EXPRESS ARRIVES San Diego International Airport, San Diego, California.

Advanceman: D. Longee

Press Advance: S. Studdert CLOSED ARRIVAL OPEN PRESS COVERAGE

Senator and Mrs. Dole will be met by:

Leon Parma, Co-Chairman, State PFC

GUEST AND STAFF INSTRUCTIONS: Guests and staff are to depart aircraft via the front ramp following Senator and Mrs. Dole. All others are to deplane via rear ramp and proceed to motorcade for boarding. Assignments as follows:

Lead

D. Longee

Limo

Senator Dole Mrs. Dole Robin Dole

J. Waters

Follow up

Spare

Press 1

Press 2

Press 3

Control

P. Russo D. Owen S. Studdert

L. Speakes

D. Wendell

Guest Car Leon Parma

Staff & Press Bus All Others

Tail

-2-

PRESS NOTE: Press Facilities located at PSA Maintenance hanger. Press facilities: 1 coin trailer

Senator and Mrs. Dole proceed to motorcade for boarding. MOTORCADE DEPARTS en route Westgate Hotel, San Diego, California. 11:30 am (Driving time: 10 minutes) MOTORCADE ARRIVES Westgate Hotel, San Diego, California. 11:40 am CLOSED ARRIVAL OPEN PRESS COVERAGE Senator and Mrs. Dole will be met by: Jane Smollar, General Manager, Westgate Hotel GUEST AND STAFF INSTRUCTIONS: Staff Room 1794. Proceed to assigned rooms. PRESS NOTE: Press will overnight at the Westgate Plaza Hotel. Press will be preregistered. Assigned rooms list will be at front desk. PRESS NOTE: Press Center located Riviera Room, Third floor. Press facilities: 12 LD's 3 Televisions Senator and Mrs. Dole proceed to Suite, No. 1894. Senator and Mrs. Dole arrive Suite. 11:45 am PERSONAL/STAFF TIME: 45 minutes. PRESS NOTE: Press filing time = 45 min. GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade 12:25 pm for boarding. Assignments as on arrival. 12:30 pm Senator and Mrs. Dole depart Suite and proceed to motorcade for boarding.

-3-

12:35 pm

MOTORCADE DEPARTS en route El Cortez Hotel.

(Driving time: 5 minutes)

12:40 pm

MOTORCADE ARRIVES E1 Cortez Hotel.

CLOSED ARRIVAL OPEN PRESS COVERAGE

Senator and Mrs. Dole proceed directly to holding room immediately adjacent to the International Room.

GUEST AND STAFF INSTRUCTIONS: Proceed to staff area behind stage - International Room

PRESS NOTE: Press proceed to press area International Room.

Press facilities: 6 coin phones at speech site.

12:43 pm Senator and Mrs. Dole arrive holding room adjacent to International Room.

> NOTE: Senator and Mrs. Dole should remain in holding room until introduction, when they will enter International Room

12:44 pm

Introduction of the Senator by Art Rivkin, President of the Rotary Club. Mrs. Dole is seated.

ATTENDANCE: 500 OPEN PRESS COVERAGE

12:45 pm Senator's remarks begin.

FULL PRESS COVERAGE

Senator's remarks conclude.

1:15 pm

GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as on arrival.

1:17 pm Senator and Mrs. Dole depart podium and proceed to motorcade for boarding.

1:20 pm MOTORCADE DEPARTS El Cortez Hotel en route KFMB-TV Studios (CBS Channel 8).

-4-

1:30 pm

MOTORCADE ARRIVES KFMB-TV Studios.

CLOSED ARRIVAL OPEN PRESS COVERAGE

Senator and Mrs. Dole will be met by:

Auggie Meyer, Station Owner Bob Myers, General Manager Barbara Lang, Interview Producer

GUEST AND STAFF INSTRUCTIONS: You will be escorted to a holding room for viewing of interview on 3 monitors.

PRESS NOTE: Press may monitor interview, same as Guest and Staff instructions.

	Senator proceeds to make-up area, corner of Main Studio. Mrs. Dole will be escorted to interview room.
1:35 pm	Senator Dole meets Interviewer, Dick Carlson, in Main Studio to discuss interview content.
1:45 pm	Senator Dole's taping of interview for use on Dick Carlson & Company Show begins.
	NOTE: Show to be aired at 10:30 pm on Friday.
2:15 pm	Senator's taping concludes.
2:15 pm	GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as on arrival.
2:17 pm	Senator and Mrs. Dole proceed to motorcade for boarding.
2:20 pm	MOTORCADE DEPARTS KFMB-TV Studios en route KCST-TV Studios (ABC Channel 39).

-5-

2:30 pm

MOTORCADE ARRIVES KCST-TV Studios.

CLOSED ARRIVAL OPEN PRESS COVERAGE

Senator and Mrs. Dole will be met by:

Bill Peterson, News Director

GUEST AND STAFF INSTRUCTIONS: You will be escorted to a holding room for viewing of interview on monitors.

PRESS NOTE: Press may monitor interview, same as Guest and Staff instructions.

Senator and Mrs. Dole, accompanied by Bill Peterson, proceed to holding room for make-up.

- 2:35 pm Senator and Mrs. Dole arrive holding room.
- 2:40 pm Senator and Mrs. Dole, accompanied by Bill Peterson, depart holding room and proceed to Studio A for interview.
- 2:45 pm Senator and Mrs. Dole arrive Studio A for interview.

Senator and Mrs. Dole will be met by:

Ron Fortner, Interviewer

Senator Dole's taping of interview begins.

NOTE: Interview to be aired Saturday at 7:30 pm on KCST-TV, Channel 39.

3:10 pm Senator's taping concludes.

CUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as on arrival.

- 3:13 pm Senator and Mrs. Dole depart Studio A and proceed to motorcade for boarding.
- 3:15 pm MOTORCADE DEPARTS WCST-TV Studios en route <u>San Diego Union</u> building.

-6-

3:25 pm

MOTORCADE ARRIVES San Diego Union building.

CLOSED ARRIVAL OPEN PRESS COVERAGE

Senator and Mrs. Dole will be met by:

Gerald Warren, Editor, San Diego Union

GUEST AND STAFF INSTRUCTIONS: You will be escorted to a holding room.

PRESS NOTE: Press will accompany Guests and Staff to holding room.

Senator Dole, accompanied by Gerald Warren, will proceed to conference room for interview.

NOTE: Mrs. Dole will be escorted to a separate holding room for interview by Women's writers of San Diego Union.

3:30 pm

Senator Dole arrives at conference room and is seated.

OFFICIAL PHOTO COVERAGE

Senator Dole will be met by:

Mrs. Helen Copley, President & Owner, Copley News Services.

Senator's interview by fifteen members of the Editorial Board, San Diego Union, begins.

4:15 pm

Senator's interview concludes.

GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding.

4:15 pm

Mrs. Dole departs interview and proceeds to motorcade for boarding.

4:20 pm Senator Dole departs conference room, accompanied by Gerald Warren, and proceeds to motorcade for boarding.

4:25 pm MOTORCADE DEPARTS San Diego Union building en route Westgate Hotel.

-7-

4:35 pm

MOTORCADE ARRIVES Westgate Hotel.

CLOSED ARRIVAL OPEN PRESS COVERAGE

GUEST AND STAFF INSTRUCTIONS: Free time until 6:00 pm when you are invited to join gathering of GOP and PFC leaders and wokers from the San Diego area in Versailles Room to watch the debate.

Senator and Mrs. Dole proceed to Suite.

Senator and Mrs. Dole arrive Suite.

4:40 pm

PERSONAL/STAFF TIME: 45 minutes.

5:25 pm Senator and Mrs. Dole depart suite and proceed to Fleur-de-Lis Room for live KGT-TV Interview.

5:30 pm Senator and Mrs. Dole arrive Fleur-de-Lis Room.

OFFICIAL PHOTO COVERAGE

PRESS NOTE: Press may monitor live TV interview in press center.

Senator's interview begins.

NOTE: Interviewer -- Harold Green. Mr. Green will be in KGT-TV studio, with a split screen presentation of the Senator in the Fleur-de-Lis Room.

5:50 pm

Senator's interview concludes.

Senator and Mrs. Dole depart Fleur-de-Lis Room and proceed to Suite.

5:55 pm

Senator and Mrs. Dole arrive Suite.

PERSONAL/STAFF TIME: 2 hours 20 minutes

NOTE: The debate is from 6:30 pm until 8:00 pm. There will be 3 TV's in the Senator's Suite for his use.

PRESS NOTE: Press may monitor debate on 3 TV's located in press center.

8:15 pm

Senator and Mrs. Dole depart Suite, accompanied by State Senator John Stull, and proceed to Versailles Room Rally with GOP and PFC leaders and workers from San Diego area.

-8-

NOTE: Rally has been in progress since 6:00 pm

8:20 pm

Senator and Mrs. Dole, accompanied by State Senator Stull, arrive Versailles Room for rally, proceed to podium and remain standing.

ATTENDANCE: 400 OPEN PRESS COVERAGE

PRESS NOTE: Facilities 1 mult.

8:21 pm	Introduction of the Senator by State Senator John Stull.
8:22 pm	Senator's remarks begin.
	FULL PRESS COVERAGE
8:30 pm	Senator's remarks conclude.
8:35 pm	Senator and Mrs. D le depart podium and proceed to holding room, No. 499, for live interview with Harry Reasoner, ABC News.
	GUEST AND STAFF INSTRUCTIONS: You are free for the evening.
8:40 pm	Senator and Mrs. Dole arrive holding room for live interview.
8:45 pm	Senator's interview begins.
	PRESS NOTE: Press will be able to observe interview on monitors in press center.
8:50 pm	Senator's interview concludes.
	Senator and Mrs. Dole proceed to holding room for photo session with local candidates, Suite 1903.
9:00 pm	Senator and Mrs. Dole arrive holding room for photo session.
9:05 pm	Photo session ends.
	Senator and Mrs. Dole proceed to Suite
9:10 pm	Senator and Mrs. Dole arrive Suite.

OVERNIGHT

-9-

Friday, 24 September 1976

BAGGAGE CALL: Baggage should be placed outside rooms no later than 6:00 am.

PRESS NOTE: Baggage will be accepted press center, Riviera Room, no later than 6:00 am

7:00 am	GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as on arrival.
7:05 am	Senator and Mrs. Dole depart Suite and proceed to motorcade for boarding.
7:10 am	MOTORCADE DEPARTS Westgate Hotel en route San Diego International Airport.
	(Driving time: 10 minutes)
7:20 am	MOTORCADE ARRIVES San Diego International Airport.
	CLOSED ARRIVAL OPEN PRESS COVERAGE
7:30 am	CAMPAIGN EXPRESS DEPARTS San Diego International Airport en route Los Angeles International Airport.

(Flying time: 1 hour) (No Time Change)